advertisement
Question
Posted by: Dezi | 2010/02/04

Slaap sleg

EK is 53jr oud. Eersterns: - EKslaap al die afgelope jare baie sleg. Voorheen was ek op anti depressante (Cilift en Aropax) vanaf verlede jaar April ' 09 het ek besluit om dit te los. Ek gebruik nou 5 HTP (solal) ek het ook my femigel (estogeen gel) gelos en gebruik (solal) se Progesterone Cream en Natural Hormone Replacment tablet. Die natuurlike medikasie werk baie goed vir my. Terloops hulle het my baarmoeder verwyder op 25jr oud, my eierstokke het gebly en die dr' s het gese ek moet hormone gebruik. Tweedens :- EK het ' n heupvervanging gehad, 1 week gelede, hulle het slaappille en pynpille voorgeskryf, Synop Forte 2 tab 3 x per dag en Normison 20mg. Die pynpille werk maar die slaappille werk nie. Toe gee hulle vir my Trepiline 25mg in die aand, ek sukkel nogsteeds om te slaap. Wat kan u voorstel?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

You mention stopping antidepressants - was this because you were no longer depressed - or because you decided you prefer "natural" remedies to ADs ? If you are still depressed, that often causes sleep problems such as you describe.
If for other reasons you are taking hormones, these can cause mood problems ( and, hence, sleep probl;ems ) at times - a specialist psychiatrist should be able to help with a comprehensive assessment of the situation, and to advise more specifically than is possible in this format.
Maybe part of the present problem relates to recovering from the recent surgery. SOme pain pills including Synop Forte, include meds ( in this case diphenhydramine ) which are also sedative in most people, though some people react paradoxically with unwelcome arousal and wakefulness. Where they are sedative, one may have rebound wakefulness when one stops that sort of pain pill.
Trepiline is an old and well-known antidepressant, which is usually sedaive, and used at night in a small dose such as you are tasking can be used to help promote sleep, and in a 50 mg dose - these are lower than the doses which would be effective as ADs, but sedative enough to often help with sleep

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/02/04

You mention stopping antidepressants - was this because you were no longer depressed - or because you decided you prefer "natural" remedies to ADs ? If you are still depressed, that often causes sleep problems such as you describe.
If for other reasons you are taking hormones, these can cause mood problems ( and, hence, sleep probl;ems ) at times - a specialist psychiatrist should be able to help with a comprehensive assessment of the situation, and to advise more specifically than is possible in this format.
Maybe part of the present problem relates to recovering from the recent surgery. SOme pain pills including Synop Forte, include meds ( in this case diphenhydramine ) which are also sedative in most people, though some people react paradoxically with unwelcome arousal and wakefulness. Where they are sedative, one may have rebound wakefulness when one stops that sort of pain pill.
Trepiline is an old and well-known antidepressant, which is usually sedaive, and used at night in a small dose such as you are tasking can be used to help promote sleep, and in a 50 mg dose - these are lower than the doses which would be effective as ADs, but sedative enough to often help with sleep

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement